MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ 2, 13MM, SLOPE +; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. CR TIBIAL INSERT SZ 2, 13MM, SLOPE +; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-62-13
Medical Device Problem Codes Unstable (1667); Detachment of Device or Device Component (2907); Naturally Worn (2988)
Health Effect - Clinical Codes Osteolysis (2377); Joint Laxity (4526); Metal Related Pathology (4530); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 07/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via legal documentation that approximately 143 months after a right total knee replacement procedure, the patient underwent a revision procedure to address prosthesis wear, failure of polyethylene liner, severe osteolysis, and aseptic loosening.No further issues or complications were reported.No additional information is available.
 
Additional Manufacturer Narrative
Updated fields: a2, a3, b5, h6 added clinical code.D10: ((b)(6)) 230-03-02 - optetrak asy,cr cemented femoral, sz 2, ((b)(6)) 200-02-32 - three peg patella 32mm, ((b)(6)) 204-04-21 - trapezoid tibial tray sz 1f/1t, 2f/1t.
 
Event or Problem Description
It was reported via legal documentation that approximately 143 months after a right total knee replacement procedure, the patient underwent a revision procedure address pain, swelling and instability due to aseptic loosening, osteolysis and failure of the polyethylene liner.A revision operative report was provided.Intraoperatively, the surgeon observed black stained tissue, and the polyethylene was noted to be completely eroded through and had separated from the tibial base plate.The blackened tar tissue due to the metal-on-metal articulation after the polyethylene failure was removed.The femoral and tibial components were removed, and it was noted that there was a central area of bone loss in the tibia and a fairly large medial femoral condyle bone loss as well as central bone loss in the femur.No medical or surgical intervention was noted.No additional information was provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: h11.The following sections were corrected: h6.The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/ technique.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from prosthesis wear, instability, disassembly, and femoral loosening, as reported, or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
CR TIBIAL INSERT SZ 2, 13MM, SLOPE +
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key19515167
Report Number1038671-2024-01902
Device Sequence Number7195523
Product Code JWH
UDI-Device Identifier10885862041043
UDI-Public10885862041043
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2014
Device Catalogue Number200-62-13
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2024
Supplement Date Received by ManufacturerNot provided
03/25/2026
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date12/11/2024
04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/14/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexFemale